Alert archive / Texas / Tornado Warnings in 2017
Tornado Warning 15, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 10, 2017, 4:01 PM CDT for Hardeman County, Texas; Jackson County, Oklahoma. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2017, 4:01 PM CDT (21:01 UTC)
- Expired
- May 10, 2017, 4:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Jackson County, OK, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 80 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 4:15 PM CDT | TSTM WND GST 68 | 3 W Goodlett, TX | |
| May 10, 4:34 PM CDT | HAIL 2 | 5 Sw Eldorado, OK | |
| May 10, 4:40 PM CDT | HAIL 1 | 7 Sw Eldorado, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 2:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984
WFUS54 KOUN 102101
TOROUN
OKC065-TXC197-102130-
/O.NEW.KOUN.TO.W.0015.170510T2101Z-170510T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
401 PM CDT WED MAY 10 2017
The National Weather Service in Norman has issued a
* Tornado Warning for...
Southwestern Jackson County in southwestern Oklahoma...
Northwestern Hardeman County in northern Texas...
* Until 430 PM CDT
* At 401 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles south of Kirkland, moving east at 40 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Quanah, Goodlett and Lazare.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3445 10000 3451 9974 3443 9968 3430 9966
3424 10000
TIME...MOT...LOC 2101Z 249DEG 33KT 3433 10004
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
MAHALE2 follow-up statements
119
WWUS54 KOUN 102114
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
414 PM CDT WED MAY 10 2017
OKC065-TXC197-102130-
/O.CON.KOUN.TO.W.0015.000000T0000Z-170510T2130Z/
Jackson OK-Hardeman TX-
414 PM CDT WED MAY 10 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHWESTERN JACKSON AND NORTHWESTERN HARDEMAN COUNTIES...
At 413 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Goodlett, moving east at 40 mph. This storm has had
a history of producing a tornado northwest of Goodlett.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Goodlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3445 10000 3451 9974 3443 9968 3433 9966
3429 10000
TIME...MOT...LOC 2113Z 247DEG 33KT 3437 9993
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
MAHALE634
WWUS54 KOUN 102122
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
422 PM CDT WED MAY 10 2017
OKC065-TXC197-102130-
/O.CON.KOUN.TO.W.0015.000000T0000Z-170510T2130Z/
Jackson OK-Hardeman TX-
422 PM CDT WED MAY 10 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHWESTERN JACKSON AND NORTHWESTERN HARDEMAN COUNTIES...
At 422 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles north of Goodlett, moving east at 35 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Goodlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3445 9995 3451 9974 3443 9968 3434 9966
3431 9988
TIME...MOT...LOC 2122Z 249DEG 31KT 3440 9986
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
MAHALEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 10, 1:55 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 10, 1:55 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Norman OK 155 PM CDT Wed May 10 2017 .DISCUSSION... Main focus is this afternoon and evening with potential for severe thunderstorms. Latest observations show an outflow from morning convection oriented east-northeast to west-southwest across the area, roughly from just south of Ponca City to near Kingfisher to just north of Hobart and Altus. North of the boundary, convection has been persistent. Latest water vapor band imagery shows deep closed low over central New Mexico early this afternoon, drifting slowly east. 7.3 micrometer band clearly shows deep EML plume moving north- northeast atop moist boundary layer. Moderate instability is expected from mid-late afternoon south of aforementioned outflow boundary, across extreme southwest Oklahoma and western north Texas. Deep moist boundary layer and meridional flow may not be favorable for significant eastward mixing of the dryline and latest short term model guidance support this. Backed low level flow that veers quickly above the surface as well relatively low LCLs will support low-level mesocyclones and a tornado threat. Significant CAPE in the hail growth zone and a tendency for supercell storm mode will support a threat of large to very large hail as well. Damaging winds are another convective threat. Thunderstorms should move northeast potentially reaching the I-35 corridor this evening. This will be the main area of convection today. Further north convection and a few marginally severe storms will be possible, but the air mass north of the boundary is comparatively more stable. We have shifted precipitation chances tomorrow further west based on trends. There is some uncertainty on how convection will evolve this evening and overnight, and this will have implications on tomorrow's forecast. Admittedly the majority of our attention has been on today and tonight's potential. But, there seems to be enough signal in model trends to bring thunderstorm chances further west, with afternoon convection (including the possibility of severe thunderstorms) certainly possible near I-35 and the metro. No significant chances were needed to latter portions of the forecast. Mean ridging should preclude convection through at least Sunday afternoon, but some isolated storms that develop in the panhandles (if they develop) may approach far western Oklahoma by evening. An ejecting shortwave trough across the central Rockies into the central and northern Plains early next week will lead to daily convective chances, and severe thunderstorms may be possible. We will refine timing, coverage and threats as smaller scale details become more clear during the next few days. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 65 80 57 / 50 50 60 40 Hobart OK 77 60 80 55 / 80 60 20 20 Wichita Falls TX 81 64 87 59 / 30 60 20 10 Gage OK 73 55 71 48 / 70 50 50 10 Ponca City OK 76 62 77 55 / 100 50 70 50 Durant OK 76 67 80 59 / 20 20 80 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/12
Hazardous weather outlook, May 10, 3:52 PM CDT, 9 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 352 PM CDT Wed May 10 2017 OKZ004>048-050>052-TXZ083>090-112100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 352 PM CDT Wed May 10 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Rest of This Afternoon and Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms across portions of west central and southwestern Oklahoma, and western north Texas. There is a slight risk of severe thunderstorms across portions of northern, central and south central Oklahoma. .Location... The enhanced risk is south of a line from Cheyenne to Weatherford, and west of a line from Weatherford to Lawton, Oklahoma to Electra and Knox City, Texas. The slight risk surrounds the enhanced risk and is west of a line from Stillwater and Shawnee, to Pauls Valley and Ardmore, Oklahoma. .Timing... Severe storms will be possible through midnight. .Impacts... Large hail up to the size of tennis balls and damaging wind gusts up to 70 mph will be possible. A few tornadoes will also be possible, especially across portions of southwestern Oklahoma and western north Texas. .Discussion... Showers and thunderstorms will continue to develop and move across the area through this evening. The greatest potential for severe weather will be across portions of southwest Oklahoma and western north Texas near a dryline and an outflow boundary that extends from southwest into central Oklahoma. Large hail and strong winds will be the main concerns across the risk areas. A few tornadoes will also be possible, especially near the outflow boundary in southwest Oklahoma and western north Texas. The potential for severe weather is expected to decrease late this evening and overnight although thunderstorms will remain possible into Thursday morning. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT.... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations most of the day. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... There is a slight risk of severe thunderstorms Thursday afternoon and evening across portions of southeastern Oklahoma. Large hail, damaging winds, and perhaps a tornado or two will be possible. Thunderstorm chances will end late Thursday night across eastern and southeastern Oklahoma, and return late this weekend through early next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 10, 3:17 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
317 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 3 S EDMOND 35.61N 97.48W
05/10/2017 E1.00 INCH OKLAHOMA OK EMERGENCY MNGR
BROADWAY EXTENSION AND MEMORIAL
&&
DWLocal storm report, May 10, 3:19 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
319 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL 2 SE EDMOND 35.63N 97.45W
05/10/2017 E1.00 INCH OKLAHOMA OK PUBLIC
33RD AND BRYANT
&&
DWLocal storm report, May 10, 3:32 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
332 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL 9 NW OKLAHOMA CITY 35.56N 97.63W
05/10/2017 E1.00 INCH OKLAHOMA OK PUBLIC
2222ND AND MACAUTHUR
&&
DWSpecial weather statement, May 10, 3:44 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 344 PM CDT WED MAY 10 2017 OKZ032-102100- Hughes OK- 344 PM CDT WED MAY 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR north central Hughes County Until 400 PM CDT... AT 343 PM CDT, a strong thunderstorm was located near Wetumka, moving northeast at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3520 9625 3527 9632 3529 9630 3529 9608 TIME...MOT...LOC 2043Z 228DEG 36KT 3526 9622 BRB
Special weather statement, May 10, 3:54 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
354 PM CDT WED MAY 10 2017
TXZ083-084-102115-
Foard TX-Hardeman TX-
354 PM CDT WED MAY 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Foard and west
central Hardeman Counties Until 415 PM CDT...
AT 349 PM CDT, a severe thunderstorm was located 8 miles southwest of
Kirkland, moving east at 40 MPH.
HAZARDS INCLUDE...
Large hail up to golf balls...
Wind gusts over 60 mph...
Locations impacted include...
Goodlett and Lazare.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the situation closely. Be ready to act quickly if a warning
is issued or if storms threaten you.
&&
LAT...LON 3423 10005 3424 10003 3424 10001 3423 10001
3423 10000 3441 10000 3446 9981 3421 9978
3419 10005
TIME...MOT...LOC 2049Z 263DEG 33KT 3428 10014
MAHALESpecial weather statement, May 10, 3:54 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 354 PM CDT WED MAY 10 2017 OKZ008-102130- Kay OK- 354 PM CDT WED MAY 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR western Kay County Until 430 PM CDT... AT 351 PM CDT, a strong thunderstorm was located near Tonkawa, moving northeast at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3664 9730 3667 9742 3697 9735 3695 9706 TIME...MOT...LOC 2051Z 210DEG 36KT 3672 9734 BRB
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:28 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 47 min |
| May 10, 5:49 PM CDT | Special Weather Statement | OUN | Hardeman | 26 min |
| May 10, 6:15 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 45 min |
| May 10, 6:20 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 55 min |
| May 10, 6:54 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 51 min |
| May 10, 6:26 AM CDT | Special Weather Statement | OUN | Beckham, Roger Mills | 34 min |
| May 10, 7:01 AM CDT | Special Weather Statement | OUN | Beckham, Roger Mills | 29 min |
| May 10, 7:30 AM CDT | Special Weather Statement | OUN | Custer, Dewey, Woodward | 45 min |
| May 10, 8:08 AM CDT | Special Weather Statement | OUN | Custer, Dewey, Major, Woods, Woodward | 52 min |
| May 10, 8:40 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 50 min |
| May 10, 8:48 AM CDT | Special Weather Statement | OUN | Blaine, Major | 27 min |
| May 10, 9:16 AM CDT | Special Weather Statement | OUN | Garfield, Grant, Kingfisher | 29 min |
| May 10, 9:28 AM CDT | Special Weather Statement | OUN | Alfalfa | 32 min |
| May 10, 10:03 AM CDT | Special Weather Statement | OUN | Garfield, Grant | 27 min |
| May 10, 10:04 AM CDT | Special Weather Statement | OUN | Roger Mills | 26 min |
| May 10, 10:36 AM CDT | Special Weather Statement | OUN | Dewey | 24 min |
| May 10, 11:13 AM CDT | Special Weather Statement | OUN | Woodward | 32 min |
| May 10, 11:53 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 37 min |
| May 10, 1:29 PM CDT | Special Weather Statement | OUN | Marshall | 31 min |
| May 10, 1:57 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 48 min |
| May 10, 2:09 PM CDT | Special Weather Statement | OUN | Johnston | 36 min |
| May 10, 2:24 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 27 min |
| May 10, 2:34 PM CDT | Special Weather Statement | OUN | Coal | 26 min |
| May 10, 2:45 PM CDT | Special Weather Statement | OUN | Alfalfa | 30 min |
| May 10, 2:54 PM CDT | Special Weather Statement | OUN | Oklahoma | 36 min |
| May 10, 2:58 PM CDT | Special Weather Statement | OUN | Garfield | 32 min |
| May 10, 3:08 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay | 37 min |
| May 10, 3:24 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 37 min |
| May 10, 3:37 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 23 min |
| May 10, 3:44 PM CDT | Special Weather Statement | OUN | Hughes | 16 min |
| May 10, 3:54 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
| May 10, 4:17 PM CDT | Special Weather Statement | OUN | Kay | 28 min |
| May 10, 4:59 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 46 min |
| May 10, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 46 min |
| May 10, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa | 48 min |
| May 10, 5:44 PM CDT | Areal Flood Advisory | OUN | Jackson | 2 hr |
| May 10, 6:00 PM CDT | Special Weather Statement | OUN | Jackson | 30 min |
| May 10, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 43 min |
| May 10, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 39 min |
| May 10, 6:30 PM CDT | Special Weather Statement | OUN | Jackson | 30 min |
| May 10, 6:38 PM CDT | Areal Flood Advisory | OUN | Jackson | 2 hr |
| May 10, 6:41 PM CDT | Areal Flood Advisory | OUN | Jackson, Kiowa | 3 hr |
| May 10, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 49 min |
| May 10, 6:57 PM CDT | Special Weather Statement | OUN | Greer | 33 min |
Nearby
Tornado Warnings in Texas, 2017Tornado Warnings in Oklahoma, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.